Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Used OTC anti fungal spray for yeast infection. Have dry patches and flaky skin under pubic hair. Concerned

User rating for this question
Very Good
Answered by

Pediatrician, Infectious Diseases
Practicing since : 2005
Answered : 1528 Questions
I had what appears to be a yeast infection (diagnosed). Used prescription cream. A month later it had cleared from inner thighs but my skin under pubic hair had dry patches and very flaky skin. I started using OTC anti fungi spray to all areas and now my scrotom is scaly on one side and is extremely dry and hurts a bit. Another reason I started using the spray is I had some places just above and beside pubic hair that were dry and seemed not to get back to normal. They were dry and white looking. I've been treating this for months now. Any help? Thanks
Posted Thu, 8 Nov 2012 in Infections
Answered by Dr. Hema Yadav 3 hours later
Thanks for posting your query.
You are most probably suffering from tinea Cruris ( fungal infection) as per your description .
After clinical diagnosis and microscopic confirmation, tinea cruris is best treated with a topical allylamine ( terbinafine etc or an azole antifungal like ketoconazole or clotrimazole ).
Glucocorticoid steroids sooth the itching and when used along with anti-fungal agents, prevents infections caused by secondary bacteria.

In case you have tried all these OTC treatments and still have no relief then it would be best to consult your doctor for prescription of a course of oral antifungal agent like Fluconazole .

Meanwhile you can try the following for some relief.
Cleaning with plain water and applying petroleum-based jelly to the infected part reduces the burning & dry sensation.
Applying a mixture of warm water and XXXXXXX cedar vinegar or lemon juice helps in restoring the skin layer and also suppresses the smell.
Avoid tight clothes that may result in heavy sweating and keep the infected area open as it helps in fighting the itching.
Hope I have answered your query.
Wishing you a speedy recovery.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor